Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LuDamnion

serious blood work question

Recommended Posts

Hey guys. Im about to finish 5 months on accutane, but i have serious blood work question. I have had increasing bilirubin levels throughout my course, but not to dramatic. In addition, my derm bumped me up to 120mg per day instead of the 80 mg i had been on so far. anyway, he wanted my blood tests early, in 2 weeks instead of 3. now i went in a few days ago, and to my astonishment, my bilirubin level went down but my AST/SGOT and ALT/SGPT skyrocketed. from being normal levels to the AST/SGOT being 106 (when it should be between 15-37) and the ALT/SGPT being 207 (when it should be between 30-65).

Im really confused as to why, everything seems fine with me, and nothing has changed except my dosage. i really cant think of how it could jump like that so late in my treatment. So i ask you, if you please know anything about these terms, and what they mean to explain it to me. Could the blood test be wrong? it was a fasting test by the way. thanks again guys.

Share this post


Link to post
Share on other sites

hey thanks. i wish someone else could give me their opinion on this. thing is the lab sent the blood work to my derm, but i also got to see them before they were sent to him. so i dont have my derm appointment for another 2 weeks. im just tryin to figure out how these levels could of jumped so much. plleasse help if you know. thanks

Share this post


Link to post
Share on other sites

I use this site to analyse my own blood work. It is probably the most comprehensive on the internet for this purpose, covering the implications and reference ranges for results from virtually every conceivable lab test you can do on your body. LOL this site is probably like porn for hypochondriacs!

For ALT http://www.labtestsonline.org/understandin...alt/glance.html

For AST http://www.labtestsonline.org/understandin...s/ast/test.html

It suggests that for both ALT and AST if elevated to approximately 4 times the reference range this may signal chronic hepatitis, though this can also be present with lower figures. In both cases for you, you should be alright, but such results should be interpreted by an experienced and competent medical professionl with a trained eye for such details and their implications. On the whole it looks like you should be quite fine-- it is important not to stress over results you can't fully understand as they require interpretation depending on how such figures inter-relate (though if you have informal access to a doctor say a friend or a friend's parent perhaps you could alleviate some anxiety by finding out this way).

Almost everyone experiences quite skewed numbers throughout treatment and it is only very, very rarely serious-- even when it IS the drug can easily be reduced in dosage or treatment stopped more than soon enough as this is after all the WHOLE point of doing such tests in the first place. The actual incidence of patients developing severe side-effects from Accutane pertaining to what blood tests indicate, ie health-compromising side-effects pertaining to severe hepatoxicity, hepatitis/liver disease, blood lipids and cholestorl, is literally less than 1% of all Accutane patients. This is because when blood tests show these problems are starting the dermatologist will reduce the dosage or suspend treatment accordingly before the side-effects can manifest. Your derm will explain your results to you and you'll be fine-- that is what these tests are for.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×